MAUDE Adverse Event Report: Lumenis Ltd SlimLine SIS EZ; Powered Laser Surgical Instrument

Lumenis Ltd SlimLine SIS EZ; Powered Laser Surgical Instrument
Model Number 0644-021-01
Medical Device Problem Codes Break (1069); Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ureteroscopy with laser lithotripsy (ursl) procedure, it was found that during the third use, the fiber's distal tip burned and appeared slightly chipped or fractured.The procedure was completed with another of the same device without patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The fiber was not returned to our quality assurance laboratory.Therefore, neither a physical nor microscopic analysis was performed.However, media inspection provided allowed to observe that the fiber tip was broken.A labeling review was performed and identified that the fiber instructions for use (ifu) indicates: the fiber face should be free of excessive pits, scratches, discoloration, or debris.Using the fiber with such defects may destroy the fiber and damage the laser.Inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A review of the device history record (dhr) was performed.The review of the dhr identified that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.A risk review was completed and confirmed that the event of fiber cap/tip - blew/burned out and fiber cap/tip - break were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.It is likely that conditions of the procedure such as physician technique, size and composition of the material being ablated could have contributed to the fiber tip break.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure which indicates expected or random component failure without any design or manufacturing issue, to this event.

Brand Name
SlimLine SIS EZ
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
Lumenis Ltd
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50602359
Report Number2124215-2026-46801
Device Sequence Number13439707
Product Code GEX
UDI-Device Identifier07290109145600
UDI-Public(01)07290109145600(17)301010(10)29351125
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-021-01
Device Catalogue Number0644-021-01
Device Lot Number0029351125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date09/21/2026
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight154 LB